Pills versus injection: Hi--- I've seen my... - NRAS

NRAS
26,450 members30,364 posts

Pills versus injection

Jacki08
Jacki08
22 Replies

Hi--- I've seen my rheumatology nurse today who has said I need to go from 20 gm of mthx to 25 gms. She also said I might get more benifits from the injections rather than tablets. Has anyone changed from tablets to injections and noticed an improvement in the disease?: I thought you were only given the injection if you suffered bad side effects from pills ( which apart from slight nausea I don't ) . Thanks x

22 Replies
oldestnewest
helixhelix

I moved from tablets to injections because of side effects - which worked brilliantly as the mouth ulcers disappeared very quickly. But it also was so much more effective that I was able to drop down a dose, so I inject 17.5mg rather than taking 20mg of tablets.

Reply
Jacki08
Jacki08
in reply to helixhelix

Oh wow --- that's for that--- I thought there must be some difference because the nurse knows I only have slight side effects. She said that if my RD isn't under control after the increase then she will add something else to my prescription. Do you find injections ok to deal with? I don't suppose it's much harder than taking the child proof top off pill bottles with sore hands after a days work lol x

Reply
nomoreheels

Yes I have Jacki! Mostly when the subject of changing to injections arises it's because someone's struggling to cope with the side effects that tablets tend to cause but I believe I improved even more once I'd started injecting. Often it's thought that a reduction in dose can be tolerated as well after a change to subcut though my Consultant increased my 15mg to 20mg but my liver objected so I dropped back down to 15mg & he altered my other meds to bring the inflammation down.

I'm needing an increase to 20mg again because my Rheumy saw how swollen & rubbish my feet were & she's increased my MTX to 17.5mg, fortnightly bloods booked til mid April & if my LFT doesn't go daft have a review & increase another 2.5mg again. There's been a mix up at the Surgery so I'll be delayed a week starting 17.5mg but fingers crossed it helps my poor feet! Did I tell you I've a Podietry assessment appointment next month (she's thinking I need orthotics yay) & waiting for one for Chiropody too? At long last.

I hope you notice a difference too, give it a few weeks & you'll be dancing! x :)

Reply
Jacki08

Thanks NMH--- do they not give you a script at the hospital to tide you over til they get time to write to your gp?

I thought I was doing really well after my steroid 2 weeks ago-- the nurse said that due to the fact that the steroid had had such a huge impact on my joints- meant that the mthx isn't reducing the inflammation therefore the disease is still very active!!! I see the nurse again next wk and the consultant the week after.

So glad you are seeing a podiatrist --- take a few of your favourite shoes with you and ask her/ him to see if they can be made to fit different shoes. If you are seeing o private chiropodist make sure they are HPC registered. Let me know how you get on. Thanks xx

Reply
nomoreheels
nomoreheels
in reply to Jacki08

Not this time, it wasn't necessary as I had a couple of 15mg so I said I'd use those first & wait for the report to be received by my Surgery & the script changed. It's already ordered as I filled a script today & told the Pharmacist who's ordered the 17.5mgs so I only need to give her my script & I'll start next week. I'll be a week early on my bloods but that won't show too much difference I wouldn't have thought, it'll likely show a change in levels by next month.

I hope all goes well at your "training"! You'll be fine, just think of the improvement you'll see.

Good idea about taking some of my shoes, I wouldn't have thought about that, thanks & will do as you suggest re Chiropodist, thanks again! x

Reply
Hidden
Hidden

Have sent you a PM. Virge

Reply
Jacki08
Jacki08
in reply to Hidden

I've not received one 😕

Reply
KathleenB

I moved from tablets to injections after the dose was increased. I was told it was more effective, as none of the meds were lost in stomach. It did help the joints. I have not had sickness problems. I sugest you ask for anti sickness tablets to help it settle down.

Good luck

Reply
Jacki08
Jacki08
in reply to KathleenB

Thanks kathleen---- I do take anti sickness pills when it's bad--- was hoping the nausea would go completely on injections. 😕

Reply
nomoreheels
nomoreheels
in reply to Jacki08

It may do Jackie, did for me & many others here. x :)

Reply
NeonkittyUK

Exactly what I was told and found. ;-)

Reply
Jora

That's all very interesting - your question and Nomoreheels' response. My RA is still not under control, so I am anticipating that the consultant will suggest switching to methotrexate injections. I'm currently on 25 mg tablets ( only mild nausea), Enbrel weekly injections, hydroxychloroquine, Sulfasalazine and 7mg Prednisilone. I do hope the MTX injections work well for you. Jo

Reply
Jacki08
Jacki08
in reply to Jora

So do I Jora--- thanks --- don't want to have to take all the meds that you are on--- I need a maths degree to work out what I take now!! Xx

Reply
nomoreheels
nomoreheels
in reply to Jora

I hope you notice a difference when you change too Jo. Are you over whatever it was that laid you low on your hols? I really hope so. x

Reply
Hidden
Hidden

Hello

The contraindications are supposed to be less with the jab. You will need to inject yourself and I found that no problem

Reply
Jacki08
Jacki08
in reply to Hidden

Thank you ☺

Reply
Cattledog

Had been on 25mg of MTX in tablet form for years. Consultant wanted to switch everyone onto injections at my hospital. Have been on 25mg of MTX injections for getting on 2 years now. You absorb up to a third more MTX via injections but have lesser side effects. It has been much better for my disease and much easier to do a jab then swallowing all those 2.5 mg tablets!!!

Go for it girl, you won't regret it!

1 like
Reply
Jacki08
Jacki08
in reply to Cattledog

Thanks --- I'll do whatever it takes and might be easier than trying to get pills out of a bottle!!! X

Reply
hatshepsut

Definitely easier than fumbling with pills and "more efficacious in every way"!! Go for it, hope it helps. M x (Not Lily the pink!!!)

Reply
Jacki08
Jacki08
in reply to hatshepsut

Thanks---- can't get that song out of my head now! !!! 😄

Reply
ktk51

I was the same as you I had to go to injection from tablats the pen injection is a lot better used to in inject 25mg once a week then I went to 20mg then down to 15mg due to my gammer be in to high i am now on Embral injection as well once a week 50mg i fined it a lot better to have mthx by injection tablets didn't go down very well with me hope this help's all the best

Reply
Jacki08
Jacki08
in reply to ktk51

Thanks😊

Reply

You may also like...